Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 75, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Sep 22, 2011, 6:25 PM MDT for Doña Ana County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2011, 6:25 PM MDT (00:25 UTC)
- Expired
- Sep 22, 2011, 6:55 PM MDT
- In force
- 30 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 41 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 3223 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
076
WUUS54 KEPZ 230025
SVREPZ
NMC013-230115-
/O.NEW.KEPZ.SV.W.0075.110923T0025Z-110923T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
625 PM MDT THU SEP 22 2011
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 715 PM MDT
* AT 615 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTHEAST OF LAS CRUCES...MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAS CRUCES...
EAST MESA...
TALAVERA...
SAN MIGUEL...
FAIRACRES...
VADO...
NMSU MAIN CAMPUS...
MESQUITE...
MESILLA...
LA MESA...
AGUIRRE SPRINGS...
SOLEDAD CANYON...
DRIPPING SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
&&
LAT...LON 3220 10656 3210 10660 3212 10677 3215 10689
3244 10680 3238 10661 3237 10651
TIME...MOT...LOC 0025Z 014DEG 9KT 3218 10669
$$
TRIPOLI1 follow-up statement
366
WWUS54 KEPZ 230055
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
655 PM MDT THU SEP 22 2011
NMC013-230104-
/O.CAN.KEPZ.SV.W.0075.000000T0000Z-110923T0115Z/
DONA ANA NM-
655 PM MDT THU SEP 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DONA ANA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER GUSTY WINDS AND BLOWING DUST IN SOME LOCATIONS IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3220 10656 3210 10660 3212 10677 3215 10689
3244 10680 3238 10661 3237 10651
TIME...MOT...LOC 0054Z 014DEG 9KT 3211 10671
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 2:26 PM MDT, 3 hours 59 minutes earlier.
Area forecast discussion, Sep 22, 2:26 PM MDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 226 PM MDT THU SEP 22 2011 .SYNOPSIS... A WEAK COLD FRONT WILL BRING A FEW SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN NEW MEXICO THIS AFTERNOON AND THIS EVENING. HIGH PRESSURE ALOFT AND WESTERLY WINDS WILL PRODUCE WARM MOSTLY DRY WEATHER THROUGH THE WEEKEND AND MOST OF NEXT WEEK. && .DISCUSSION... WEAK COLD FRONT PUSHING TO THE SOUTHWEST INTO SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS TODAY WITH BOUNDARY EXPECTED TO DISSIPATE OVER THE AREA BY FRIDAY AFTERNOON. CURRENTLY CAPES RANGE AROUND 600 TO 1200 J/KG THIS AFTERNOON WITH PRECIPITABLE WATER .8 INCH. WHILE FRONT WILL WEAKEN ASSOCIATED LOW LEVEL CONVERGENCE WILL INITIATE A FEW THUNDERSTORMS THIS AFTERNOON THROUGH EARLY THIS EVENING. DEWPOINT DEPRESSIONS AROUND 50 INDICATE A FEW SEVERE DOWNBURSTS POSSIBLE. STORMS FORMING IN AREAS OF HIGHER CAPES MAY ALSO PRODUCE NEAR SEVERE HAIL. NARROW BUT HIGH AMPLITUDE RIDGE WILL MOVE ACROSS NEW MEXICO ON FRIDAY WITH ASSOCIATED SUBSIDENCE BRINGING WARM DRY WEATHER. SHORT WAVE TROUGH IS THEN FORECASTED TO UNDERCUT RIDGE AND MOVE WEST TO EAST ACROSS THE REGION SUNDAY AFTERNOON AND EVENING. DPVA AHEAD OF SYSTEM WILL INDUCE DYNAMIC UPWARD MOTION BUT ZONAL/WESTERLY FLOW WILL ALSO TRANSPORT DRIER CONTINENTAL AIR ACROSS THE CWA. THUS ONLY EXPECT ISOLATED CONVECTION OVER THE HIGHER MOUNTAINS WITH DRY WEATHER ELSEWHERE. INTERESTING AND CHALLENGING SITUATION EVOLVES MONDAY THROUGH TUESDAY AS GFS MOVES WEAK BUT BROAD CLOSED LOW TO THE SOUTHEAST ACROSS THE CWA WITH CIRCULATION CENTER NEAR EL PASO EARLY TUESDAY. SLOW MOVEMENT OF SYSTEM WILL SUSTAIN DYNAMIC LIFT AND SOME COOLING ALOFT ACROSS NEW MEXICO AND WESTERN TEXAS DURING THIS TIME. HOWEVER ASSOCIATED CIRCULATION AROUND THE LOW WILL ALSO CONTINUE TO TRANSPORT DRY CONTINENTAL AIR AT MID LEVELS INTO THE CWA. IN ADDITION SURFACE LOW OVER CENTRAL TEXAS WILL GENERATE WESTERLY FLOW AT LOW LEVELS WHICH WILL ALSO ADVECT DRY AIR. THUS PRECIPITABLE WATER WILL ONLY BE AROUND .5 INCH WITH CAPES ONLY SLIGHTLY POSITIVE OVER THE HIGH TERRAIN. FOR THESE REASONS WILL KEEP MOST OF THE AREA DRY LATER PERIODS. && .AVIATION...VALID 23/00Z-24/00Z. MAINLY VFR CONDITIONS WITH LIGHT WINDS THROUGH THE PERIOD WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING AND AGAIN THURSDAY. MOST LOCATIONS WILL HAVE GENERALLY LIGHT WINDS WITH VSBY P6SM AND FEW100-150 SCT250. EXPECT MVFR CONDITIONS NEAR SHOWERS AND TSTMS WITH 1-3SM TSRAGS AND SCT BLO BKN-OVC060-100. WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE NEAR ANY TSTM. DRIER WILL LESS ACTIVITY ON FRIDAY WITH ONLY ISOLD ACTIVITY O/NR MTNS. && .FIRE DISCUSSION... A WEAK BACKDOOR COLD FRONT WILL PUSH INTO THE AREA FROM THE EAST TODAY. THIS WILL RESULT IN ISOLATED SHOWERS AND THUNDERSTORMS AND SLIGHTLY COOLER TEMPERATURES. EASTERLY WINDS WILL BE OCCASIONALLY BREEZY AT TIMES ON WEST SLOPES AND PASSES AND CANYONS. HIGH PRESSURE ALOFT WILL REBUILD OVER NEW MEXICO ON FRIDAY WITH DRIER CONDITIONS RETURNING TO THE AREA ON FRIDAY AND SATURDAY. A WEAK UPPER LEVEL SYSTEM IS FORECAST TO MOVE INTO THE REGION DURING THE FIRST PART OF NEXT WEEK STARTING ON SUNDAY WITH OCCASIONAL BREEZY WEST WINDS AND A FEW ISOLATED MAINLY MOUNTAIN SHOWERS POSSIBLE. THE MIN RH FIELD WILL RUN 15% TO 20% WEST OF THE RIO GRADE THIS AFTERNOON AND 20% TO 30% EAST OF THE RIO GRANDE EXCEPT NEAR 50% IN THE SACRAMENTO MOUNTAINS. ON FRIDAY AFTERNOON HUMIDITIES WILL RANGE FROM 18% TO 23% ALL AREAS EXCEPT NEAR 35% IN THE SACRAMENTO MOUNTAINS. THE HAINES INDEX WILL BE GENERALLY 3 EAST OF THE CONTINENTAL DIVIDE AND 4 TO 5 WEST TODAY AND 3 OVER MOST AREAS FRIDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 61 87 63 91 66 / 20 0 0 0 0 SIERRA BLANCA TX 53 83 57 88 58 / 20 0 0 0 0 LAS CRUCES 59 87 60 91 62 / 20 0 0 0 0 ALAMOGORDO 56 85 56 89 60 / 20 0 0 10 10 CLOUDCROFT 42 64 42 67 44 / 20 10 10 10 10 TRUTH OR CONSEQUENCES 57 85 58 89 61 / 10 0 0 0 0 SILVER CITY 53 79 54 81 56 / 20 10 10 10 10 DEMING 59 86 60 90 62 / 20 0 0 0 0 LORDSBURG 61 87 60 90 62 / 20 10 10 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/20 NOVLAN
Hazardous weather outlook, Sep 22, 11:35 AM MDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1135 AM MDT THU SEP 22 2011 NMZ022>025-030>032-TXZ055-056-231730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1135 AM MDT THU SEP 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS WITH A FEW STORMS PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOSTLY DRY WEATHER FRIDAY THROUGH WEDNESDAY WITH ONLY SLIGHT CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE HIGHER MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. ROGASH
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.